Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Integer-valued polynomials, Prüfer domains, and localization

Author: Jean-Luc Chabert
Journal: Proc. Amer. Math. Soc. 118 (1993), 1061-1073
MSC: Primary 13F05; Secondary 13F20, 13G05
MathSciNet review: 1140666
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be an integral domain with quotient field $ K$ and let $ \operatorname{Int} (A)$ be the ring of integer-valued polynomials on $ A:\{ P \in K[X]\vert P(A) \subset A\} $. We study the rings $ A$ such that $ \operatorname{Int} (A)$ is a Prüfer domain; we know that $ A$ must be an almost Dedekind domain with finite residue fields. First we state necessary conditions, which allow us to prove a negative answer to a question of Gilmer. On the other hand, it is enough that $ \operatorname{Int} (A)$ behaves well under localization; i.e., for each maximal ideal $ \mathfrak{m}$ of $ A$, $ \operatorname{Int} {(A)_\mathfrak{m}}$ is the ring $ \operatorname{Int} ({A_\mathfrak{m}})$ of integer-valued polynomials on $ {A_\mathfrak{m}}$. Thus we characterize this latter condition: it is equivalent to an "immediate subextension property" of the domain $ A$. Finally, by considering domains $ A$ with the immediate subextension property that are obtained as the integral closure of a Dedekind domain in an algebraic extension of its quotient field, we construct several examples such that $ \operatorname{Int} (A)$ is Prüfer.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13F05, 13F20, 13G05

Retrieve articles in all journals with MSC: 13F05, 13F20, 13G05

Additional Information

PII: S 0002-9939(1993)1140666-0
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia